Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 488, NWS Springfield, MO

November 14, 2011Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Nov 14, 2011, 4:07 PM CST for Oregon County, Missouri. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2011, 4:07 PM CST (22:07 UTC)
Expired
Nov 14, 2011, 4:16 PM CST
In force
9 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Oregon County, MO

The radar

The Memphis radar (KNQA), 185 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WUUS53 KSGF 142207
SVRSGF
MOC149-142230-
/O.NEW.KSGF.SV.W.0488.111114T2207Z-111114T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CST MON NOV 14 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 430 PM CST.

* AT 404 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SOUTHERN OREGON COUNTY...OR 14 MILES EAST
  OF THAYER...MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* THE A SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
  SOUTHEASTERN OREGON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3651 9134 3663 9138 3675 9112 3674 9112
      3661 9112 3660 9111 3655 9113
TIME...MOT...LOC 2207Z 249DEG 40KT 3660 9125
WIND...HAIL 60MPH 1.00IN

$$

CRAMER
2 follow-up statements
080 
WWUS53 KSGF 142212
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CST MON NOV 14 2011

MOC149-142230-
/O.CON.KSGF.SV.W.0488.000000T0000Z-111114T2230Z/
OREGON MO-
412 PM CST MON NOV 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR EAST CENTRAL OREGON COUNTY...

AT 409 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM OVER EASTERN OREGON COUNTY...OR 19
MILES EAST OF THAYER...MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.

THE A SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
EAST CENTRAL OREGON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3661 9112 3659 9112 3655 9113 3656 9127
      3659 9131 3664 9130 3675 9112
TIME...MOT...LOC 2212Z 249DEG 40KT 3663 9117
WIND...HAIL 60MPH 1.00IN

$$

CRAMER
489 
WWUS53 KSGF 142216
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 PM CST MON NOV 14 2011

MOC149-142226-
/O.CAN.KSGF.SV.W.0488.000000T0000Z-111114T2230Z/
OREGON MO-
416 PM CST MON NOV 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OREGON COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3661 9112 3659 9112 3655 9113 3656 9127
      3659 9131 3664 9130 3675 9112
TIME...MOT...LOC 2216Z 249DEG 40KT 3665 9112

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 2:15 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Nov 14, 2:15 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CST MON NOV 14 2011

.DISCUSSION...

CURRENTLY...ISOLATED SHOWERS ALONG THE FRONTAL BOUNDARY IN PLACE
OVER THE AREA ARE EXPECTED TO CONTINUE THROUGH THE NEXT 24 HOURS
AS MOISTURE IS LIFTED UP AND OVER THE BOUNDARY. INSTABILITY IS
MINIMAL IN THE AIRMASS THAT IS INTERACTING WITH THE BOUNDARY...SO
SEVERE WEATHER IS NOT EXPECTED TO BE A THREAT THROUGH TOMORROW.

TOMORROW WILL BE A CLOUDY DAY WITH THE FRONT REMAINING OVER THE
AREA. THE BOUNDARY IS EXPECTED TO BEGIN MOVING TO THE EAST DURING
THE DAY TOMORROW WITH NORTHERLY SURFACE WINDS BEHIND IT. THESE
WINDS WILL USHER IN A COOLING AND DRYING TREND THROUGH THE END OF
THE WORK WEEK AS HIGH PRESSURE BUILDS IN FROM THE WEST. HIGH
TEMPERATURES IN THE MID 60S TOMORROW WILL FALL INTO THE MID 50S
GENERALLY FOR WEDNESDAY THROUGH FRIDAY. WINDS ARE EXPECTED TO
TURN SOUTHERLY LATE THURSDAY INTO FRIDAY AS THE SURFACE RIDGE
MOVES EAST OF THE AREA. THIS SOUTHERLY FLOW WILL BEGIN TO
INCREASE TEMPERATURES...WITH MID 60S EXPECTED AGAIN FOR
SATURDAY...AS WELL AS TRANSPORT MOISTURE INTO THE AREA TO FUEL
POSSIBLE PRECIPITATION. MODEL GUIDANCE IS IN FAIR AGREEMENT
REGARDING THE DEVELOPMENT OF A SURFACE LOW THAT WILL TRACK ACROSS
THE NORTHERN TIER OVER THE WEEKEND. AS THE LOW DEEPENS TO THE
WEST...AND HIGH PRESSURE REMAINS TO THE EAST...THE SURFACE
PRESSURE GRADIENT WILL TIGHTEN...MAKING STRONG SURFACE WINDS ON
FRIDAY INTO SATURDAY PROBABLE. ISENTROPIC UPGLIDE OVER THE
AIRMASS UNDER THE RIDGE AHEAD OF THIS SYSTEM...ALONG WITH THE
PASSAGE OF THE EVENTUAL COLD FRONT...ALL SUPPORT PRECIPITATION
CHANCES FOR LATER SATURDAY THROUGH EARLY NEXT WEEK. HAVE NOT
INCREASED POPS TOO MUCH AT THIS POINT GIVEN THAT MODEST MODEL
UNCERTAINTY EXISTS FOR THAT TIME PERIOD.

KARDELL

&&

.AVIATION...

THE MAIN AVIATION CONCERN FOR THE REST OF THE AFTERNOON WILL BE
BRISK AND GUSTY WEST WINDS AS COLD FRONT SLOWLY MOVES THROUGH
SOUTHERN MISSOURI. CEILINGS WILL THEN BEGIN TO LOWER TONIGHT AS
THE FRONT BEGINS TO STALL ACROSS NORTHERN ARKANSAS. RAIN SHOWERS
WILL DEVELOP ACROSS SOUTHERN MISSOURI LATER THIS EVENING AND
CONTINUE INTO TUESDAY MORNING. ISOLATED THUNDERSTORMS WILL ALSO BE
POSSIBLE TUESDAY MORNING. AS LOW LEVEL MOISTURE OVERRUNS THE
STALLED FRONT...CEILINGS WILL LOWER ACROSS SOUTHERN MISSOURI
STARTING LATER TONIGHT. THE SETUP LOOKS FAIRLY FAVORABLE FOR IFR
CEILINGS AT KBBG BY TUESDAY MORNING. THE PROSPECTS FOR IFR ARE NOT
AS CLEAR AT KSGF AND ESPECIALLY AT KJLN...SO HAVE LEFT IT OUT OF
THE TAFS FOR NOW.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 14, 12:25 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 PM CST MON NOV 14 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1225 PM CST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  ELEVATED FIRE WEATHER RISK.

DISCUSSION...

  ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH
  LATE THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND
  WEST CENTRAL MISSOURI. FIRES IN THESE CONDITIONS CAN RAPIDLY
  SPREAD.

  A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTH
  CENTRAL MISSOURI LATE THIS AFTERNOON. THE MAIN THREAT FROM
  THESE STORMS WILL BE OCCASIONAL LIGHTNING STRIKES. WIND
  GUSTS TO 40 MPH WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AND TUESDAY
  NIGHT...MAINLY SOUTH OF THE INTERSTATE 44 CORRIDOR. THE MAIN
  THREAT WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING
  STRIKES.

  NON THUNDERSTORM WIND GUSTS TO 30 MPH WILL BE POSSIBLE ACROSS
  WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS ON FRIDAY AND
  SATURDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.